Alert archive / New Jersey / Small Craft Advisories in 2024
Small Craft Advisory 92, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Dec 6, 2024, 5:47 AM EST. It took effect at Dec 6, 2024, 6:00 AM EST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2024, 5:47 AM EST (10:47 UTC)
- In effect from
- Dec 6, 2024, 6:00 AM EST
- Expired
- Dec 7, 2024, 12:00 PM EST
- In force
- 30 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
500 WHUS71 KPHI 061047 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 547 AM EST Fri Dec 6 2024 ANZ450>455-070000- /O.EXP.KPHI.GL.W.0025.000000T0000Z-241206T1100Z/ /O.NEW.KPHI.SC.Y.0092.241206T1100Z-241207T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 547 AM EST Fri Dec 6 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY... ...GALE WARNING WILL EXPIRE AT 6 AM EST EARLY THIS MORNING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 6 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-062300- /O.EXP.KPHI.GL.W.0025.000000T0000Z-241206T1100Z/ /O.NEW.KPHI.SC.Y.0092.241206T1100Z-241206T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 547 AM EST Fri Dec 6 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING WILL EXPIRE AT 6 AM EST EARLY THIS MORNING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
234 WHUS71 KPHI 062002 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 302 PM EST Fri Dec 6 2024 ANZ450>455-071000- /O.EXT.KPHI.SC.Y.0092.000000T0000Z-241207T1300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 302 PM EST Fri Dec 6 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EST SATURDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 8 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-062300- /O.CON.KPHI.SC.Y.0092.000000T0000Z-241206T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 302 PM EST Fri Dec 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and choppy waters. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MJL
299 WHUS71 KPHI 062257 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 557 PM EST Fri Dec 6 2024 ANZ430-431-070000- /O.EXP.KPHI.SC.Y.0092.000000T0000Z-241206T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 557 PM EST Fri Dec 6 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... The Small Craft Advisory will expire at 6 pm. Gusts to around 20 kts remain possible. $$ ANZ450>455-071200- /O.CON.KPHI.SC.Y.0092.000000T0000Z-241207T1300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 557 PM EST Fri Dec 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SATURDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 8 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Kruzdlo
776 WHUS71 KPHI 071029 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 529 AM EST Sat Dec 7 2024 ANZ450>455-071300- /O.CON.KPHI.SC.Y.0092.000000T0000Z-241207T1300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 529 AM EST Sat Dec 7 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt. * WHERE...The Atlantic coastal waters off New Jersey and Delaware. * WHEN...Until 8 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
647 WHUS71 KPHI 071235 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 735 AM EST Sat Dec 7 2024 ANZ450>455-071700- /O.EXT.KPHI.SC.Y.0092.000000T0000Z-241207T1700Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 735 AM EST Sat Dec 7 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Delaware and New Jersey Atlantic coastal waters. * WHEN...Until noon EST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Johnson
320 WHUS71 KPHI 071654 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1154 AM EST Sat Dec 7 2024 ANZ450>455-071800- /O.EXP.KPHI.SC.Y.0092.000000T0000Z-241207T1700Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1154 AM EST Sat Dec 7 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EST TODAY... Winds have dropped below SCA criteria. However, another period of wind gusts above 25 knots is possible starting late this evening into Sunday afternoon. $$ Johnson
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 5:10 AM EST, 37 minutes earlier.
Area forecast discussion, Dec 6, 5:10 AM EST, 37 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
510 AM EST Fri Dec 6 2024
.SYNOPSIS...
Cold and dry high pressure will build to the west and south
into the weekend. A warm front will begin to lift through the
region on Sunday with another low pressure system moving into
the Great Lakes early in the week. That system will then bring a
front through the region by the middle of next week with another
system anticipated later Wednesday or Thursday.
&&
.NEAR TERM /THROUGH SATURDAY/...
510 AM...We've had some stratus build into portions of eastern
PA and New Jersey so we increased the sky cover for early this
morning for these areas with this update. The stratus should
start to diminish though as we go through the morning.
Otherwise, mainly sunny, but still breezy for the day today.
High pressure will build in from the west through the day
keeping the forecast mostly dry. Cannot completely rule out some
lake- enhanced snow showers streaming into the Poconos late
Friday afternoon/early evening, but the dry airmass could help
diffuse that risk. Otherwise, breezy northwest winds gusting to
20-30 mph at times. It will also be cold with highs ranging from
the mid 20s to low 30s over the southern Poconos and NW NJ with
mid to upper 30s for highs near and south/east of the urban
corridor.
Not too much change for tonight as high pressure moves into the
southeastern states and low pressure continues to linger over
northeastern Canada. This will keep a gradient in place that
will maintain a breeze around 5 to 10 mph through the night.
With overnight lows getting down into the low to mid 20s for
most areas (middle to upper teens over the Poconos and NW NJ)
this will once again result in wind chills getting down into the
single digits and teens.
For Saturday, we start to get back into a warm advection pattern by
later in the day as the next low slides south and east into the
Great Lakes region. But this will also help bring increasing cloud
cover ahead of the system's warm front so high temperatures will
only really recover a few degrees compared to Friday. Generally
expect at least some filtered sunshine through increasing mid and
high clouds.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
A weakening upper-level trough will swing a clipper type system
through the region Saturday night leading to warm air advection
in the form of a modest warm front on Sunday. The system should
dive just deep enough to see some lake enhanced snow clip the
Poconos however I dont anticipate much in the way of
accumulation. That being said, a dusting is certainly possible
Saturday evening especiallly on western facing slopes of the
Poconos. By Sunday, with the warm air advection firmly in place,
it will be a pleasant afternoon with temps warming into the
upper 40s to low 50s across the region.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
To begin the workweek, a series of low pressure systems will
tracking from west to east across the country with the stronger northern
stream low pressure system moving across the Dakotas, and the
second weaker system moving through the southern Ohio Valley
region.
While this happens, a ridge will build offshore in the Southern
Atlantic and that will serve to push more WAA over the region.
This pushes a zone of deeper moisture advection coupled with
incoming cold or occluded front and should result in showers or
even a period of rain during Monday. With the stronger push of
warm air, thermal profiles support only rain and so no wintry
precip is anticipated.
Guidance is showing a brief lull in the precip Monday night
into Tuesday before a second front or series of fronts moves
through and brings another round of rainfall Tuesday night into
Wednesday. The second round arrives in the form of a couple of
frontal passages or a front may stall in our vicinity with a
deep upper level trough stretching from the Dakotas to southern
Texas. With the upper level trough to our west, the warm air
advection will continue to push a strong of moisture and warm
air to the region through the week with temps anticipated to
warm into the mid 50s to low 60s next Tuesday. The area should
see periods of rain which could end up being heavy at times most
of the day Wednesday before the a cold front eventually starts
to clear by Thursday. Depending on how quickly the cold air
arrives there may end up being some light snow mixing in on the
back side of the departing system Thursday night.
&&
.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...Continuing VFR with NW winds 10 to 15 generally gusting
20 to 25 knots. A few gusts could reach up to 30 knots through
the late morning into the early afternoon. High confidence.
Tonight...VFR with winds backing to westerly through the
evening and diminishing to 5 to 10 knots. High confidence.
Saturday...Continuing VFR but with increasing mid and high clouds.
West winds 5 to 10 knots. High confidence.
Outlook...
Sunday...VFR.
Monday and Tuesday...Periods of sub-VFR conditions with some
rain at times.
&&
.MARINE...
The winds will continue to slowly trend down through the rest of the
night and should be below Gale force by morning. The Gale Warning
runs until 6 AM. Beyond this time, Small Craft Advisory conditions
will likely continue through the day Friday for the Delaware Bay and
through much of Friday night for our ocean waters.
For Saturday, there could still be some lingering SCA conditions
over the ocean waters in the morning but otherwise conditions should
be sub SCA with west winds around 15 to 20 knots.
Outlook...
Sunday...Below SCA expected.
Monday and Tuesday...Small Craft Advisory conditions possible
for a time.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Warning until 6 AM EST early this morning for ANZ430-431-
450>455.
&&
SYNOPSIS...Deal
NEAR TERM...Fitzsimmons
SHORT TERM...Deal
LONG TERM...Deal
AVIATION...Deal/Fitzsimmons
MARINE...Deal/FitzsimmonsNearby
Small Craft Advisories in New Jersey, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.